Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 4, 2011, 1:19 PM MST for Pima County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 1:19 PM MST (20:19 UTC)
- Expired
- Aug 4, 2011, 1:45 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS85 KTWC 042019 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST THU AUG 4 2011 AZZ503-515-042045- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 119 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 145 PM MST... AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN THE EAST SLOPES OF THE BABOQUIVARI MOUNTAINS AND STATE HIGHWAY 286...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3187 11130 3156 11147 3159 11164 3197 11155 TIME...MOT...LOC 2019Z 302DEG 6KT 3186 11154 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:30 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 9:30 AM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST THU AUG 04 2011 .SYNOPSIS...THE WEATHER PATTERN WILL CONTINUE TO PROVIDE SOUTHEAST ARIZONA WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS. && .DISCUSSION...OUTFLOW INTERACTIONS FROM THE NORTHWEST DEVELOPED ISOLATED STORMS EARLIER THIS MORNING...GENERALLY NEAR TUCSON AND ACROSS THE NATION. PRECIPITABLE WATER VALUES THIS MORNING...USING VARIOUS SOURCES...WERE 1.25"-1.50" RANGE. SO STILL PRETTY MOIST OUT THERE. 12Z UPPER AIR PLOTS SHOWED A WEAK KINK IN THE SW FLOW ALOFT OVER THE DESERT SW...UP IN THE 400-200 MB AREA. THIS IS VISIBLE ON THE WATER VAPOR IMAGERY AND WAS LOCATED OVER YUMA COUNTY SOUTH TO NEAR ROCKY POINT. BOTH THE 12Z RUNS OF THE NAM/GFS INITIALIZED THIS WELL AND MOVE IT EAST ACROSS THE AREA TODAY...AND INCREASED DIFFLUENT FLOW A BIT OVER THE AREA. NAM/GFS/RUC ALL AGREE THAT ACTIVITY THIS AFTERNOON WILL FIRST START IN THE WHITES AND SOUTH AND WEST OF TUCSON...ACROSS SRN PART OF THE NATION...WITH THE REST OF THE AREA GETTING INTO LOW SCATTERED COVERAGE GOING INTO THE EVENING HOURS. MOST AREAS WILL LIKELY HAVE TO RELY ON OUTFLOW INTERACTIONS. CAN'T RULE OUT SEEING A STORM OR TWO POP UP AGAIN IN THE OVERNIGHT HOURS. && .AVIATION...ISOLD/SCT TSRA/SHRA WILL DEVELOP AFT 19Z TODAY AND CONTINUE THRU 06Z FRIDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO NEAR 35 KTS ASSOCIATED WITH THE STRONGER TSRA. PRECIP TO DECREASE IN COVERAGE 06Z-12Z FRIDAY. SURFACE WIND MAINLY LESS THAN 10 KTS INTO FRIDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE MIDDLE OF NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR EXCEPT STRONG AND GUSTY WIND WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 4, 9:09 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 909 AM MST THU AUG 4 2011 AZZ501>515-050600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 909 AM MST THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN FROM STRONGER STORMS MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN FROM STRONGER STORMS MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 4, 1:19 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST THU AUG 4 2011 AZZ503-515-042045- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 119 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 145 PM MST... AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN THE EAST SLOPES OF THE BABOQUIVARI MOUNTAINS AND STATE HIGHWAY 286...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3187 11130 3156 11147 3159 11164 3197 11155 TIME...MOT...LOC 2019Z 302DEG 6KT 3186 11154 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:17 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Aug 4, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 56 min |
| Aug 4, 2:23 PM MST | Special Weather Statement | TWC | Pima | 22 min |
| Aug 4, 2:41 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 94 min |
| Aug 4, 2:48 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 87 min |
| Aug 4, 3:04 PM MST | Areal Flood Advisory | TWC | Pima | 86 min |
| Aug 4, 3:14 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Aug 4, 3:28 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Aug 4, 4:05 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.